MAUDE Adverse Event Report: COVIDIEN 401 DENTAL NDL 30SH; NEEDLE, DENTAL

COVIDIEN 401 DENTAL NDL 30SH; NEEDLE, DENTAL
Model Number 8881401072
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the needles are falling apart and not staying together.Additional information received from the customer on 30-aug-2019 stated that the needles are falling apart at the metal hub during use.No patient injury reported.
 
Additional Manufacturer Narrative
A review of the device history records (dhrs) for the probable lot number 903518 (communicated by the customer) indicates product and specification requirements were met with no non-conforming product identified relating to this customer report.A lot cannot be released unless it passes all quality and conformance requirements.In-process procedures are also in place to prevent nonconforming product in the manufacturing process.This ensures components and finished products meet all quality inspection standards.These controls include but are not limited to material verification/certification processes, dimensional specifications, statistical samplings, periodic audits, process inspections, machine maintenance/operation and personnel training and certification.There were 100 (unopened, unused) and 300 (opened, unused) samples returned with the complaint.Functional testing of 80 samples were physically tested per product specification.The test method used was the needle assembly pull test.The purpose of this test is to provide instruction for the method used to verify the strength of the cannula-to-hub bond for needles assembled using either epoxy/adhesive or mechanical crimp to secure the cannula.All samples passed the testing.The reported condition could not be confirmed.There were no manufacturing issues related to the complaint issued for this lot and a specific root cause could not be determined based on the available information.The exact nature of the alleged condition could not be determined.The possible root causes identified in this complaint pertain to the user¿s application of the device.It¿s recommended the user consult the instructions for use for more information.Since there were no findings related to the reported condition, no corrective actions are required at this time.This information will be utilized for trending purposes to determine the need for corrective actions.

Brand Name
401 DENTAL NDL 30SH
Common Device Name
NEEDLE, DENTAL
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key8977860
Report Number1017768-2019-00677
Device Sequence Number335623
Product Code DZM
UDI-Device Identifier10884521002906
UDI-Public10884521002906
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881401072
Device Catalogue Number8881401072
Device Lot Number903518
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/28/2019
Supplement Date Received by Manufacturer08/28/2019
Initial Report FDA Received Date09/09/2019
Supplement Report FDA Received Date11/21/2019
Patient Sequence Number1